MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT STEM EXTRACTOR UNIV JOINT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71355107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a thr the threaded tip of the redapt stem extractor univ joint broke.Instruments inside the patient.The threads broke off inside the anthology stem so nothing was left inside patient.It was removed when the stem was removed.The procedure was completed with a delay less than or equal to 30min, using a smith-nephew back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and has signs of wear and tear from use.The device was manufactured in 2011.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
REDAPT STEM EXTRACTOR UNIV JOINT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11150946
Report Number1020279-2021-00248
Device Sequence Number3607715
Product Code LZO
UDI-Device Identifier00885556223697
UDI-Public00885556223697
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355107
Device Catalogue Number71355107
Device Lot Number16KPG0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;